MAUDE Adverse Event Report: ARTEGRAFT, INC. ARTEGRAFT; COLLAGEN VASCULAR GRAFT

ARTEGRAFT, INC. ARTEGRAFT; COLLAGEN VASCULAR GRAFT
Model Number AG630
Medical Device Problem Code Device Packaging Compromised (2916)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is deemed to be a reportable malfunction as it is uncertain whether the integrity of the sterile package may have been compromised.Artegraft, inc.Received only a small length (~2.5 inches) of the complaint graft (as it was implanted) and the original packaging and storage tube for this lot number were not provided as they were discarded by the hospital.Artegraft, inc.Was unable to complete the evaluation of the packaging, as it was discarded by the hospital.The returned graft inner diameter was measured and met the specification (5.0 mm) for the product code (ag630).The device history record for this lot was re-reviewed and no nonconformances were identified; the torque machine and capper were within specifications at the time of use and visual inspections and final visual inspections by 2 independent reviewers met the requirements at the time of release.The batch met all criteria, including pressure testing, sterility testing, and final visual inspection upon release.In addition, three artegraft stock grafts that were manufactured approximately within a month of the complaint graft (1 from the same batch 15d095) were visually inspected and no visual signs of product storage fluid leakage were identified.No additional complaints from this batch were reported to date.No complaint trends were identified for the issues of leaking tube or for inner diameter smaller than the product label.The complaint issue will continue to be monitored within artegraft, inc.Quality systems, quality assurance trending.The patient status was reported as stable.Should additional information become available, a follow-up report will be submitted.
 
Event or Problem Description
Artegraft inc.Received an email communication from an authorized distributor (who was present with the doctor during the procedure) on behalf of the hospital, that an artegraft (collagen vascular graft) storage tube appeared to have leaked storage liquid, as "the label on the tube was smeared and the level of fluid in the bottle was low".Upon follow up communications, the distributor stated that the storage tube was removed from the sealed package at the hospital and it was noticed that the red artegraft logo on the storage tube label appeared to be "smeared".Also, the tamper sleeve was still intact and the volume of storage liquid in the tube was slightly less than previously seen with other artegraft products; the cap seemed to be as tight as other grafts previously opened.It was confirmed that the hospital stores the product standing upright with the label end up rather than lying flat, lengthwise.It was also stated that when compared side by side to another graft with the same product code, the graft inner diameter appeared "much smaller" than the size on the label (5 mm id) or the second graft inner diameter may have been larger than 5 mm.This graft was implanted and the patient is reported to be in stable condition.

Brand Name
ARTEGRAFT
Common Device Name
COLLAGEN VASCULAR GRAFT
Manufacturer (Section D)
ARTEGRAFT, INC.
206 north center drive
north brunswick NJ 08902 4247
MDR Report Key5517753
Report Number2247686-2016-00002
Device Sequence Number1096158
Product Code LXA
UDI-Device Identifier00316837000220
UDI-Public(01)00316837000220(17)180430(10)15D095-040
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
N16837
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2018
Device Model NumberAG630
Device Catalogue NumberAG630
Device Lot Number15D095-040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2016
Initial Report FDA Received Date03/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR